Hail, Dodge
- When
- June 3, 5:26 PM CST
- Where
- Dodge County, 0.76 mi ENE of Fremont Arpt
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.455, -96.517
A line of thunderstorms developed along a cold front over northeast Nebraska during the afternoon on Friday June 3th. The thunderstorms drifted southward through the evening into southeast Nebraska before completely dissipating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A line of thunderstorms developed along a cold front over northeast Nebraska during the afternoon on Friday June 3th. The thunderstorms drifted southward through the evening into southeast Nebraska before completely dissipating. The majority of these thunderstorms were non-severe, but due to favorably dry atmosphere some gusty winds were reported, along with some small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 1:57 PM CST, 3 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 257 PM CDT FRI JUN 3 2016 .SHORT TERM...(tonight through Monday) Issued at 241 PM CDT Fri Jun 3 2016 A cold front was moving into northeast NE at 19z, and will sweep across the area this evening. Scattered thunderstorms were beginning to develop along the SD/NE border, and may expand further southwest along the frontal boundary this afternoon. Effective shear values are ranging 25 to 35 knots in our area, and maybe just a bit stronger just to the north and northeast. SPC expanded the slight risk a little further into our area with their late morning update and this seemed reasonable. Will have high chance to low likely POPs along the front tonight, with all precipitation exiting the forecast area before daybreak Saturday. The upper low helping push the cold front is across the northern plains. Areas along and east of the Missouri River will be in the cool trough associated with that on Saturday afternoon, which could result in an isolated shower or thunderstorm by late morning through mid afternoon Saturday. Sunday should be a dry and pleasant day with northerly flow. A very week cool front slides into the area Sunday night and may drop temps a degree or two over Sunday. Marginal, limited moisture with the front, and will keep the forecast dry at this time. .LONG TERM...(Monday night through Friday) Issued at 241 PM CDT Fri Jun 3 2016 Very nice weather generally prevails for the extended period with gradual warming from the upper 70s/lower 80s on Tuesday, eventually reaching the upper 80s/around 90 by Friday. There is a weak weather system moving across the Plains Wednesday night into Thursday which may trigger isolated storms. A new cold front approaching the region may bring more storms to area Friday night, which is officially just Beyond this forecast. && .AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Saturday) Issued at 136 PM CDT Fri Jun 3 2016 VFR conditions with a mix of mid and high clouds. Included a VCTS at KOFK and KLNK and a tempo group for tsra at KOMA between 23z and 01z. Southwest winds 10 to 20kts and gusty ahead of the front. Surface winds are already beginning to veer at Albion and have a windshift at KOFK around 21Z. Northwest winds increase to 10 to 20kts and gusty after 14z Saturday morning. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...DeWald LONG TERM...DeWald AVIATION...Zapotocny
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT FRI JUN 3 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 415 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA AND WESTERN IOWA THROUGH MIDNIGHT. THE MAJORITY OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS...BUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING. LARGE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO NEAR 60 MPH ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 505 PM CDT FRI JUN 3 2016 IAZ043-055-NEZ015-034-032245- HARRISON IA-MONONA IA-THURSTON NE-BURT NE- 505 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONONA... NORTHWESTERN HARRISON...SOUTHEASTERN THURSTON AND NORTHERN BURT COUNTIES UNTIL 545 PM CDT... AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DECATUR...OR 38 MILES SOUTH OF SIOUX CITY...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ONAWA...LYONS...DECATUR...OAKLAND...BLENCOE AND LEWIS AND CLARK STATE PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 138 AND 153. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 142 AND 154. INTERSTATE 29 BETWEEN MILE MARKERS 100 AND 115. LAT...LON 4183 9647 4201 9649 4209 9612 4187 9598 TIME...MOT...LOC 2205Z 260DEG 41KT 4195 9625 ZAPOTOCNY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
542 PM CDT FRI JUN 3 2016
IAZ043-055-NEZ033-034-044-045-032315-
HARRISON IA-MONONA IA-DODGE NE-WASHINGTON NE-BURT NE-CUMING NE-
542 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MONONA...
NORTHWESTERN HARRISON...NORTHEASTERN DODGE...NORTHWESTERN
WASHINGTON...SOUTHEASTERN CUMING AND SOUTHERN BURT COUNTIES UNTIL 615
PM CDT...
AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PISGAH
TO NEAR SCRIBNER...AND MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TEKAMAH...SCRIBNER...HOOPER...MONDAMIN...PISGAH...UEHLING...CRAIG...
HERMAN...BLENCOE...LITTLE SIOUX...WINSLOW...
PREPARATION CANYON STATE PARK...LITTLE SIOUX SCOUT RANCH...
PELICAN POINT STATE RECREATION AREA AND SUMMIT LAKE STATE RECREATION
AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 129 AND 140.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 141.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 123 AND 136.
INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 105.
LAT...LON 4183 9581 4166 9610 4153 9662 4168 9674
4199 9603
TIME...MOT...LOC 2242Z 330DEG 16KT 4189 9608 4168 9665
BOUSTEADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT FRI JUN 3 2016
IAZ055-NEZ034-044-045-051-052-032345-
HARRISON IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-BURT NE-
618 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN HARRISON...NORTHWESTERN DOUGLAS...SOUTHEASTERN DODGE...
WASHINGTON...NORTHEASTERN SAUNDERS AND SOUTHEASTERN BURT COUNTIES
UNTIL 645 PM CDT...
AT 618 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
MONDAMIN TO 3 MILES NORTHWEST OF FREMONT...AND MOVING SOUTHEAST AT 25
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREMONT...BLAIR...MISSOURI VALLEY...ARLINGTON...CEDAR BLUFFS...
MONDAMIN...NICKERSON...KENNARD...INGLEWOOD...MODALE...HERMAN...
WASHINGTON...LESHARA...FREMONT LAKES STATE RECREATION AREA...
DESOTO BEND NATIONAL WILDLIFE REFUGE...CAMP EAGLE...
HISTORICAL VILLAGE WELCOME CENTER AND CAMP CEDARS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157.
HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 420 AND 450.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 108 AND 123.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 104 AND 120.
INTERSTATE 29 BETWEEN MILE MARKERS 74 AND 89.
LAT...LON 4158 9576 4150 9595 4151 9600 4149 9602
4148 9602 4127 9652 4147 9666 4176 9602
TIME...MOT...LOC 2318Z 336DEG 22KT 4167 9608 4146 9655
BOUSTEADThe Omaha radar (KOAX), 20 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A downburst occurred as the line of thunderstorms moved toward Valley, NE. This led to some damage including trees and silos. This damage was along State Street and Reichmuth Road from 288th to 294th. The strong winds extended south to the National Weather Service in Valley were a wind gusts was measured at 59 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2016Every state in 2016This day in weather historyWarnings in Nebraska, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627891, 627890.